MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SZ 4 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. ANTHEM TIBIAL BASE PLATE SZ 4 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71422694
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tkr surgery tibia did not fit well with the insert.Failed to fit with insert 71422668, #18jb00532.Tried another size insert 71422669, #19dm13604.It was also not fitted well but forced to fit and finished the procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this complaint from korea reports the poly insert would not fit with the tibial base plate.The surgeon also had trouble with the second insert he tried.¿it was not fitted well but the surgeon forced it to fit and finished the procedure.¿ it has been communicated that no further medical documentation would be forthcoming.The impact to the patient cannot be determined.Smith and nephew has not received adequate materials (the operative reports) to fully evaluate the complaint, but if additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM TIBIAL BASE PLATE SZ 4 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10230714
Report Number1020279-2020-02908
Device Sequence Number16929832
Product Code JWH
UDI-Device Identifier00885556531396
UDI-Public00885556531396
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422694
Device Catalogue Number71422694
Device Lot Number19FM22792
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/23/2021
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71422668, 71422669
Outcome Attributed to Adverse Event Required Intervention;